That problem in the evening is called rebounding, and its from the "down" of the meds leaving his body. My son had difficulty with that too while on Concerta. We had to use a very low dose of Focalin (2.5 mg) to get through that period without all of the emotionality.
Hello I too, have a 7 yr old son who is on concerta (he just started it last friday) He was on strattera for the last 3 yrs but it seemed to not work for him anymore. SO since he has been on Concerta he has been very anxious almost like he has anxiety. ALSO he is constantley on the go, running around climbing the walls... HE WAS NOT like this on Strattera, he stays up almost half the night cause he cant sleep SO I KNOW WHAT your saying.this is NOT how he has EVER been. I called the Dr today and they told me to just wait it out and let the medicine take its course, I dont think this medicine is good for him ( call it mother;s intuition) I just know it Keep in Touch I really would like to talk to someone who understands what I am going through Good luck with your Dr appt
Concerta had the same effect on my 8 year old son. I only gave him one dose of it too. I called the oncall phone # that night and told the doctor that I absolutely REFUSED to give him that medicine any more. He switched him to Strattera then, and he does wonderful on it. BUT, my dh's cousin takes Concerta and he does wonderful on it. It was the Strattera that gave him problems. So, maybe it's not the med for him. Maybe you should really push the doc to let you try another med. Not everyone will take the Concerta and react badly to it, nor will everyone react wonderfully to it.
That is very true. I responded above about rebounding. My son used Concerta successfully for 2 years before anxiety started. He was about 10 then, and I suspected it was related to impending puberty. My other son had also taken it successfully for a while with anxiety starting at around the same age. We were unsuccessful with Strattera, and did a stint on Adderall XR, but that was stopped due to a family gistory of heart disease. My son now takes Focalin XR and it is by far the best medication he has taken in terms of results and no side effects. My older son will not take meds now becasue of the Concerta reaction he had 5 years ago, and its a shame becasue he really needs them.
Thank you for your responses. I am sorry there are other children suffering from the "rebounding" that hits in the evening-midnight hours. I am well prepared for Jason's followup with his Dr in December, I will not be leaving his office without a new RX to try.
I just wanted to let you know, that I took my son to the Dr today, he switched him back to Strattera and upped the dosage (sine he was doing fine on it with no side effects) Thankgoodness, I felt so bad for my son he was telling me his hair was crawling like bugs in his hair, he was so emotional and way out of control his hyperness was severe. I am starting his strattera tommorow I will post his updates. Good luck with your sons Dr appoitnment
Some children when they go on med's like ritilin concerta etc. than they need help sleeping some doctors use hydroxazine (a rx for benedryl) or clonidine (this one is different it's my second choice my son needs this one and I cannot get him off of this it is a blood pressure medicine that allows the child to fall asleep) it is a tough decision. Two of my sons are on concerta and we are okay with it my oldest son needs to be upped on his dose it's starting to not work as well. With your son I would request that they actually change his meds to adderal or ritilin. I prefer ritilin myself adderal had the neg effects on my son like you are experiencing with yours. This is not an absolute science. Your doctor needs to help you find the right medicine for your child. Good luck!
i wanted say that i have daughter with adhd she 8 years old and at one time i had her on concerta twice and she went through what ur son went through and so i took her off it... I went through alot with her when she was on that.... Concerta was bad medicine for my daughter she takes stratera shes been on it for 3 years straight then they wanted switch her i said ok then that happen she got mean, hateful she wouldnt sleep so i know where ur coming from she bounced off walls oh yeah... I hope u found the right meds for ur son... I been through so many meds with my daughter... Stratrea seemed to best for her.... Well good luck
My 8.5 yr old daughter was advised to go on Ritalin for the combination of ADD/Turette's syndrome one year ago. We refused as these types of meds interfere with kid's developing brains and predispose them for future street drugs additions. I have a medical knowledge and things did not make sense to me. We started seening alternative practitionaires- a naturopath and homeopath. It was a long process - learning about nutrition, reading labels and lots of books. It turned out that our daughter had allergies to milk's protein - cassein, gluten, chocolate, artificial food colors, dust, cats and deficiencies in zinc, calcium and magnesium. All of that was the reason for her neurological problems. Our daughter is PERFECTLY FINE now when she is eating a healthy and a low sugar diet. We noted that she also benefits from a daily use of fish oil (Omega 3), Probiotics and a liquid multivitamin and magnesium supplement. If this seems to be her medication for life- so be it! This difficult experience was my inspiration to go back to school and become a Registered Nutrition Practitioner to work with kids who are overdiagnosed with ADD and other behavioural disorders. Did you know that majority of ADHD/ADD cases are nutritional disorders? Get your child tested for allergies and run a hair analysis to check for heavy metals and minerals deficiencies. Good luck!
We have tried every supplement out there and our son is on a GF/CF diet. He has CELIAC disease which causes neurological disorders and we are now going to try Concerta for short trial to see if it helps him....
I too don't agree with drugs but Celiac disease does have a connection with neurological disorders and we are in the we have to find an alternative NOW as he is having MAJOR issues at school and we have a complete DINK for a principal. NOT good with dealing w/ kids with disabilities, etc. If your child is well and healthy you do well in his school. IF your child has a medical impairment you are in trouble.
i had a similiar experience with concerta these types of behaviour, and because body tics were so bad, he had been prescribed prozac to combat those and anxiety made worse by concerta. also had issues sleeping..so then comes clonidine.....when the md heard a tape i made of my son speaking of hurting someone else and possibly hurting himself and me ...and that he was chewing the inside of his lip so bad that it took 2 weeks to heal and left a scar, he was taken off concerta and clonidine and half dose of prozac...some stimulants are not tolerated well by some kids that really do need them..do date my son is in therapy, and coming down off all those meds were hard. but it didn't help that he was misdiagnosed adhd since age 5 when he has nld which is similiar to asperger's......now trying natural meds to see if there is any help to be had....
not easy being a parent to a special needs child.....
I totally understand everyone that has a child that has to be put on concerta cause the same thing is happen with my son but the major problam that I am having is that he is not wanting to do anything at school and I'm getting calls from the teacher that he just wants to put down his head and not do anything, am wondering if it is the concerta that is making him do this? Cause i want to find a way where he does not take medicine because he is also losing wieght and I DONT like that at all he was wieghting 95 pounds and just six month he wieghts 80 pounds and since am not used to seeing him like this I want to get him off and see if there is other things that could be done?